Alert archive / Texas / Winter Storm Warnings in 2014
Winter Storm Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this winter storm warning at Dec 30, 2014, 5:40 PM CST for 24 counties in Texas. It was in force for 42 hr. 25 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 30, 2014, 5:40 PM CST (23:40 UTC)
- Expired
- Jan 1, 2015, 12:00 PM CST
- In force
- 42 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 8:30 AM CST | FREEZING RAIN 0.2 | Wingate, TX | |
| Jan 1, 8:40 AM CST | FREEZING RAIN 0.25 | Novice, TX | MIXTURE OF SLEET AND FREEZING RAIN |
| Jan 1, 8:43 AM CST | FREEZING RAIN 0.25 | Santa Anna, TX | |
| Jan 1, 8:44 AM CST | FREEZING RAIN 0.25 | 4 Sw Buffalo Gap, TX | A QUARTER INCH OF ICE AND SLEET AT ABILENE STATE PARK |
| Jan 1, 8:50 AM CST | FREEZING RAIN 0.25 | Coleman, TX | |
| Jan 1, 8:53 AM CST | FREEZING RAIN 0.2 | 5 Sw San Angelo, TX | |
| Jan 1, 9:30 AM CST | FREEZING RAIN 0.25 | Albany, TX | APPROXIMATELY ONE QUARTER INCH OF SLEET AND FREEZING RAIN IN ALBANY AREA. |
| Jan 1, 9:32 AM CST | FREEZING RAIN 0.25 | San Angelo, TX | |
| Jan 1, 9:40 AM CST | SLEET 0.5 | Sweetwater, TX | ACCUMULATION IS A MIX OF SLEET AND FREEZING RAIN. |
| Jan 1, 9:49 AM CST | FREEZING RAIN 0.2 | Robert Lee, TX | ACCUMULATION IS A MIX OF SLEET AND FREEZING RAIN. |
| Jan 1, 10:00 AM CST | FREEZING RAIN 0.1 | 1 Wnw Erna, TX | |
| Jan 1, 10:00 AM CST | FREEZING RAIN 0.1 | San Saba, TX | |
| Jan 1, 10:00 AM CST | FREEZING RAIN 0.25 | 2 Ene Rochester, TX | ACCUMULATION WAS A MIX OF FREEZING RAIN AND SLEET. |
| Jan 1, 10:08 AM CST | FREEZING RAIN 0.25 | Sterling City, TX | ACCUMULATION WAS A MIX OF FREEZING RAIN AND SLEET. |
| Jan 1, 10:14 AM CST | FREEZING RAIN 0.25 | Mertzon, TX | ACCUMULATION WAS A MIX OF FREEZING RAIN AND SLEET. |
| Jan 1, 10:20 AM CST | FREEZING RAIN 0.25 | Ozona, TX | ACCUMULATION IS A MIX OF FREEZING RAIN AND SLEET. |
| Jan 1, 10:28 AM CST | FREEZING RAIN 0.13 | 11 W Sonora, TX | |
| Jan 1, 10:30 AM CST | FREEZING RAIN 0.13 | Junction, TX | |
| Jan 1, 10:30 AM CST | SLEET 0.5 | Anson, TX | PRECIPITATION WAS MAINLY SLEET MIXED WITH A LITTLE FREEZING RAIN. |
| Jan 1, 10:35 AM CST | FREEZING RAIN 0.38 | Baird, TX | ACCUMULATION WAS A MIX OF FREEZING RAIN AND SLEET |
| Jan 1, 10:35 AM CST | FREEZING RAIN 0.39 | 1 Nnw Roby, TX | |
| Jan 1, 10:35 AM CST | FREEZING RAIN 0.5 | Eldorado, TX | ICE ACCUMULATION IS 1/2 INCH |
| Jan 1, 10:42 AM CST | SLEET 0.5 | 5 S Sweetwater, TX | MIXTURE OF SLEET AND FREEZING RAIN. |
| Jan 1, 10:56 AM CST | FREEZING RAIN 0.25 | Brady, TX | |
| Jan 1, 11:46 AM CST | FREEZING RAIN 0.25 | Menard, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018 WWUS44 KSJT 302340 WSWSJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 540 PM CST TUE DEC 30 2014 ...WINTER WEATHER EXPECTED THIS EVENING THROUGH THURSDAY... .AREAS OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN WILL CONTINUE ACROSS THE BIG COUNTRY THIS EVENING...SPREADING SOUTH INTO THE CONCHO VALLEY LATER THIS EVENING. THIS LIGHT FREEZING PRECIPITATION IS EXPECTED TO EXPAND ACROSS THE REMAINDER OF THE AREA TONIGHT...WITH SOME LIGHT SLEET ALSO POSSIBLE FOR THE BIG COUNTRY OVERNIGHT. A SLIGHT LULL IS POSSIBLE WEDNESDAY AFTERNOON WITH POTENTIALLY HEAVIER PRECIPITATION WEDNESDAY NIGHT INTO THURSDAY MORNING... ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE ON AREA ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES...AS WELL AS POWER LINES AND EXPOSED METAL SURFACES. HAZARDOUS TRAVEL CONDITIONS WILL LIKELY DEVELOP FROM THESE LIGHT ICE ACCUMULATIONS THROUGH THURSDAY MORNING. TXZ049-054-064-065-098-099-113-114-127-128-310700- /O.UPG.KSJT.WW.Y.0012.000000T0000Z-150101T1800Z/ /O.NEW.KSJT.WS.W.0002.141230T2340Z-150101T1800Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS 540 PM CST TUE DEC 30 2014 ...WINTER STORM WARNING IS IN EFFECT UNTIL NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WINTER STORM WARNING FOR FREEZING DRIZZLE...LIGHT FREEZING RAIN...AND SLEET...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. INITIALLY LIGHT PRECIPITATION THROUGH WEDNESDAY AFTERNOON WILL EVOLVE INTO A HEAVIER PRECIPITATION EVENT WEDNESDAY NIGHT AND THURSDAY MORNING. MORE SIGNIFICANT ICE ACCUMULATIONS ARE ANTICIPATED NEW YEARS EVE AND EARLY NEW YEARS DAY. IF THIS HEAVIER PRECIPITATION DOES DEVELOP...THIS AREA MAY NEED TO BE UPGRADED TO A WINTER STORM WARNING. * IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND OVERPASSES...EXPOSED METAL SURFACES...AND POWER LINES. THE ICE WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. * TIMING: THIS EVENING THROUGH THURSDAY. * ACCUMULATIONS: ONE TENTH TO TWO TENTHS OF AN INCH THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ077-078-140-154-155-168>170-310700- /O.CON.KSJT.WW.Y.0012.141231T0600Z-150101T1800Z/ SCHLEICHER-SUTTON-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ELDORADO...SONORA...BROWNWOOD...BRADY... SAN SABA...MENARD...JUNCTION...MASON 540 PM CST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... INITIALLY LIGHT PRECIPITATION THROUGH WEDNESDAY AFTERNOON WILL EVOLVE INTO A HEAVIER PRECIPITATION EVENT WEDNESDAY NIGHT AND THURSDAY MORNING. MORE SIGNIFICANT ICE ACCUMULATIONS ARE ANTICIPATED NEW YEARS EVE AND EARLY NEW YEARS DAY. IF THIS HEAVIER PRECIPITATION DOES DEVELOP...THIS AREA MAY NEED TO BE UPGRADED TO A WINTER STORM WARNING. * IMPACTS: LIGHT ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND OVERPASSES...EXPOSED METAL SURFACES...AND POWER LINES * TIMING: TONIGHT THROUGH THURSDAY * ACCUMULATIONS: ONE TENTH TO TWO TENTHS OF AN INCH THROUGH THURSDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE DRIVING. && $$ TXZ066-071>073-076-139-310700- /O.CON.KSJT.WW.Y.0012.000000T0000Z-150101T1800Z/ RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-COLEMAN- INCLUDING THE CITIES OF...BALLINGER...WINTERS...MERTZON... SAN ANGELO...EDEN...OZONA...COLEMAN 540 PM CST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... INITIALLY LIGHT PRECIPITATION THROUGH WEDNESDAY AFTERNOON WILL EVOLVE INTO A HEAVIER PRECIPITATION EVENT WEDNESDAY NIGHT AND THURSDAY MORNING. MORE SIGNIFICANT ICE ACCUMULATIONS ARE ANTICIPATED NEW YEARS EVE AND EARLY NEW YEARS DAY. IF THIS HEAVIER PRECIPITATION DOES DEVELOP...THIS AREA MAY NEED TO BE UPGRADED TO A WINTER STORM WARNING. * IMPACTS: LIGHT ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND OVERPASSES...EXPOSED METAL SURFACES...AND POWER LINES * TIMING: THIS EVENING THROUGH THURSDAY * ACCUMULATIONS: ONE TENTH TO TWO TENTHS OF AN INCH THROUGH THURSDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
719 WWUS44 KSJT 310317 WSWSJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 917 PM CST TUE DEC 30 2014 ...WINTER WEATHER THROUGH THURSDAY... .FREEZING DRIZZLE...LIGHT FREEZING RAIN...OR SLEET WILL CONTINUE SPREADING SOUTH TONIGHT. A SLIGHT LULL IS POSSIBLE WEDNESDAY AFTERNOON WITH POTENTIALLY HEAVIER PRECIPITATION WEDNESDAY NIGHT INTO THURSDAY MORNING... ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. LIGHT ICE ACCUMULATIONS IS POSSIBLE ON AREA ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES...AS WELL AS POWER LINES AND EXPOSED METAL SURFACES. HAZARDOUS TRAVEL CONDITIONS HAVE DEVELOPED OR WILL DEVELOP THROUGH THURSDAY MORNING. TXZ066-071>073-076-139-311130- /O.UPG.KSJT.WW.Y.0012.000000T0000Z-150101T1800Z/ /O.EXA.KSJT.WS.W.0002.000000T0000Z-150101T1800Z/ RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-COLEMAN- INCLUDING THE CITIES OF...BALLINGER...WINTERS...MERTZON... SAN ANGELO...EDEN...OZONA...COLEMAN 917 PM CST TUE DEC 30 2014 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WINTER STORM WARNING FOR FREEZING DRIZZLE...LIGHT FREEZING RAIN...AND SLEET...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND OVERPASSES...EXPOSED METAL SURFACES...AND POWER LINES. THE ICE WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. * TIMING: THIS EVENING THROUGH THURSDAY. * ACCUMULATIONS: ONE TENTH TO TWO TENTHS OF AN INCH THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ049-054-064-065-098-099-113-114-127-128-311130- /O.CON.KSJT.WS.W.0002.000000T0000Z-150101T1800Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS 917 PM CST TUE DEC 30 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY. * IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND OVERPASSES...EXPOSED METAL SURFACES...AND POWER LINES. THE ICE WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. * TIMING: THIS EVENING THROUGH THURSDAY. * ACCUMULATIONS: ONE TENTH TO TWO TENTHS OF AN INCH THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ077-078-140-154-155-168>170-311130- /O.CON.KSJT.WW.Y.0012.141231T0600Z-150101T1800Z/ SCHLEICHER-SUTTON-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ELDORADO...SONORA...BROWNWOOD...BRADY... SAN SABA...MENARD...JUNCTION...MASON 917 PM CST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY. INITIALLY LIGHT PRECIPITATION THROUGH WEDNESDAY AFTERNOON WILL EVOLVE INTO A HEAVIER PRECIPITATION EVENT WEDNESDAY NIGHT AND THURSDAY MORNING. MORE SIGNIFICANT ICE ACCUMULATIONS ARE ANTICIPATED NEW YEARS EVE AND EARLY NEW YEARS DAY. IF THIS HEAVIER PRECIPITATION DOES DEVELOP...THIS AREA MAY NEED TO BE UPGRADED TO A WINTER STORM WARNING. * IMPACTS: VERY LIGHT ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND OVERPASSES...EXPOSED METAL SURFACES...AND POWER LINES * TIMING: TONIGHT THROUGH THURSDAY * ACCUMULATIONS: ONE TENTH OF AN INCH THROUGH THURSDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE DRIVING. && $$
596 WWUS44 KSJT 310952 WSWSJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 352 AM CST WED DEC 31 2014 ...HAZARDOUS WINTER WEATHER TO CONTINUE THROUGH NEW YEARS DAY... .FREEZING DRIZZLE...LIGHT FREEZING RAIN...OR SLEET WILL CONTINUE TODAY THROUGH EARLY NEW YEARS DAY. A SLIGHT LULL IS POSSIBLE WEDNESDAY AFTERNOON WITH HEAVIER PRECIPITATION EXPECTED TO DEVELOP WEDNESDAY NIGHT INTO THURSDAY MORNING... ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. LIGHT ICE ACCUMULATIONS ARE POSSIBLE ON AREA ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES...AS WELL AS POWER LINES...EXPOSED SURFACES...AND VEGETATION. DANGEROUS TRAVEL CONDITIONS HAVE DEVELOPED OR WILL DEVELOP THROUGH THURSDAY MORNING. TXZ078-155-169-170-311800- /O.EXB.KSJT.WS.W.0002.150101T0000Z-150101T1800Z/ /O.EXT.KSJT.WW.Y.0012.000000T0000Z-150101T0000Z/ SUTTON-SAN SABA-KIMBLE-MASON- INCLUDING THE CITIES OF...SONORA...SAN SABA...JUNCTION...MASON 352 AM CST WED DEC 31 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WINTER STORM WARNING FOR FREEZING DRIZZLE...LIGHT FREEZING RAIN...AND SLEET...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. INITIALLY LIGHT PRECIPITATION THROUGH WEDNESDAY AFTERNOON WILL EVOLVE INTO A HEAVIER PRECIPITATION EVENT WEDNESDAY NIGHT AND THURSDAY MORNING. MORE SIGNIFICANT ICE ACCUMULATIONS ARE ANTICIPATED NEW YEARS EVE AND EARLY NEW YEARS DAY. * IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND OVERPASSES...EXPOSED SURFACES...VEGETATION...AND POWER LINES. THE ICE WILL CAUSE DANGEROUS DRIVING CONDITIONS. * TIMING: TODAY THROUGH THURSDAY * ACCUMULATIONS: ONE TO TWO TENTHS OF AN INCH THROUGH THURSDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE DRIVING. && $$ TXZ077-140-154-168-311800- /O.UPG.KSJT.WW.Y.0012.000000T0000Z-150101T1800Z/ /O.EXA.KSJT.WS.W.0002.000000T0000Z-150101T1800Z/ SCHLEICHER-BROWN-MCCULLOCH-MENARD- INCLUDING THE CITIES OF...ELDORADO...BROWNWOOD...BRADY...MENARD 352 AM CST WED DEC 31 2014 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WINTER STORM WARNING FOR FREEZING DRIZZLE...LIGHT FREEZING RAIN...AND SLEET...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. INITIALLY LIGHT PRECIPITATION THROUGH WEDNESDAY AFTERNOON WILL EVOLVE INTO A HEAVIER PRECIPITATION EVENT WEDNESDAY NIGHT AND THURSDAY MORNING. MORE SIGNIFICANT ICE ACCUMULATIONS ARE ANTICIPATED NEW YEARS EVE AND EARLY NEW YEARS DAY. * IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS... BRIDGES AND OVERPASSES...EXPOSED SURFACES...VEGETATION...AND POWER LINES. THE ICE WILL CAUSE DANGEROUS DRIVING CONDITIONS. * TIMING: TODAY THROUGH THURSDAY * ACCUMULATIONS: UP TO ONE QUARTER OF AN INCH THROUGH THURSDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ049-054-064>066-071>073-076-098-099-113-114-127-128-139-311800- /O.CON.KSJT.WS.W.0002.000000T0000Z-150101T1800Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- COLEMAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS...COLEMAN 352 AM CST WED DEC 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY. * IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND OVERPASSES...EXPOSED SURFACES...VEGETATION...AND POWER LINES. THE ICE WILL CAUSE DANGEROUS DRIVING CONDITIONS. * TIMING: THIS EVENING THROUGH THURSDAY. * ACCUMULATIONS: UP TO ONE QUARTER OF AN INCH THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
755 WWUS44 KSJT 311503 WSWSJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 903 AM CST WED DEC 31 2014 ...HAZARDOUS WINTER WEATHER TO CONTINUE THROUGH NEW YEARS DAY... .FREEZING DRIZZLE...LIGHT FREEZING RAIN...OR SLEET WILL CONTINUE TODAY THROUGH EARLY NEW YEARS DAY. A SLIGHT LULL IS POSSIBLE THIS AFTERNOON WITH HEAVIER PRECIPITATION EXPECTED TO DEVELOP TONIGHT INTO THURSDAY MORNING...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. LIGHT ICE ACCUMULATIONS ARE POSSIBLE ON AREA ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES...AS WELL AS POWER LINES...EXPOSED SURFACES...AND VEGETATION. EXTREMELY DANGEROUS TRAVEL CONDITIONS HAVE DEVELOPED OR WILL DEVELOP THROUGH THURSDAY MORNING. TXZ078-155-169-170-010000- /O.CAN.KSJT.WW.Y.0012.000000T0000Z-150101T0000Z/ /O.EXT.KSJT.WS.W.0002.141231T1503Z-150101T1800Z/ SUTTON-SAN SABA-KIMBLE-MASON- INCLUDING THE CITIES OF...SONORA...SAN SABA...JUNCTION...MASON 903 AM CST WED DEC 31 2014 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE HAS UPGRADED THE ADVISORY FOR KIMBLE...MASON...SAN SABA AND SUTTON COUNTIES TO A WINTER STORM WARNING...EFFECTIVE UNTIL NOON CST THURSDAY. * IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND OVERPASSES...EXPOSED SURFACES...VEGETATION...AND POWER LINES. THE ICY CONDITIONS WILL CAUSE EXTREMELY DANGEROUS DRIVING CONDITIONS. * TIMING: TODAY THROUGH THURSDAY. * ACCUMULATIONS: UP TO ONE QUARTER OF AN INCH THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-154-168-010000- /O.CON.KSJT.WS.W.0002.000000T0000Z-150101T1800Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD... BRADY...MENARD 903 AM CST WED DEC 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY. * IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND OVERPASSES...EXPOSED SURFACES...VEGETATION...AND POWER LINES. THE ICY CONDITIONS CAUSE EXTREMELY DANGEROUS DRIVING CONDITIONS. WIND CHILL READINGS WILL REMAIN BETWEEN 5 AND 15 DEGREES THROUGH NOON TODAY. * TIMING: TODAY THROUGH THURSDAY. * ACCUMULATIONS: UP TO ONE QUARTER OF AN INCH THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ JOHNSON
436 WWUS44 KSJT 311834 WSWSJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1234 PM CST WED DEC 31 2014 ...HAZARDOUS WINTER WEATHER TO CONTINUE THROUGH NEW YEARS DAY... .AREAS OF FREEZING DRIZZLE...OCCASIONALLY MIXING WITH SLEET OR VERY LIGHT SNOW...WILL CONTINUE TODAY ACROSS WEST CENTRAL TEXAS. A SLIGHT LULL IN PRECIPITATION IS EXPECTED THIS AFTERNOON AND EVENING...BUT HEAVIER FREEZING RAIN AND SLEET IS FORECAST TO DEVELOP TONIGHT INTO THURSDAY MORNING. LIGHT ICE ACCUMULATIONS ARE POSSIBLE ON AREA ROADWAYS TODAY...WITH MORE SIGNIFICANT ACCUMULATIONS EXPECTED TONIGHT AND TOMORROW. EXTREMELY DANGEROUS TRAVEL CONDITIONS WILL PERSIST THROUGH AT LEAST THURSDAY MORNING. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-010200- /O.CON.KSJT.WS.W.0002.000000T0000Z-150101T1800Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 1234 PM CST WED DEC 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY. * IMPACTS: ICE ACCUMULATIONS ON AREA ROADWAYS...BRIDGES AND OVERPASSES...EXPOSED SURFACES...VEGETATION...AND POWER LINES. THE ICY CONDITIONS CAUSE EXTREMELY DANGEROUS DRIVING CONDITIONS. * TIMING: TODAY THROUGH THURSDAY. * ICE ACCUMULATIONS: UP TO ONE QUARTER OF AN INCH THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ JOHNSON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 3:58 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Dec 30, 3:58 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 358 PM CST TUE DEC 30 2014 .SHORT TERM... (Tonight and Wednesday) Arctic air continued to build in this afternoon, with temperatures continuing to fall below freezing in the Big Country. There were several reports of light accumulations of ice on buildings and cars in the Big Country...in Sweetwater, Haskell, and western Taylor counties. Temperatures were in the teens at Lubbock and Childress; and strong cold advection continued with north winds of 15 to 20 mph. Models continued light freezing precipitation amounts tonight and Wednesday, as moist air flowed over the arctic air at the surface. Freezing rainfall amounts are expected to be a few hundreds of an inch tonight into Wednesday, with the heaviest amounts of 0.05 inches in the western Big Country, Concho Valley and Crockett County. Also mentioned sleet after midnight into Wednesday, as the lower layer falls to -6 to -10 C. Would not be surprised to see snow flakes along/north of I-20 tomorrow, where the coldest air will be place. Impacts: Icing on bridges and overpasses will be the main hazard, although roadways will also become icy and hazardous. Will continue the winter weather advisory, although adjusted the timing of Concho, Runnels, Crockett and Colman counties to start earlier with 4 PM zone package. Areas along and south of Sonora to Brownwood line start at midnight as temperatures as those areas dip below freezing. Highs will remain below freezing Wednesday for most of West Central Texas. Only areas along I-10 may see temperatures rise just above 32 degrees. The best chance of freezing precipitation Wednesday will be in the morning, with both the NAM and GFS models indicating decreased potential in the afternoon. 04 .LONG TERM... (Wednesday night through Tuesday) The cold air will be firmly in place across the area Wednesday night as the next upper-level wave moves across the region. We should see an increase in isentropic ascent over the shallow arctic airmass during the evening hours, continuing overnight. Condensation pressure deficits of only a few millibars will maintain saturation in the low-levels, promoting the developing of light rain and drizzle. Temperatures will be below freezing at the surface, with overnight lows in the mid/upper 20s. The warm nose aloft will keep snow out of the picture, but the cold wedge should be deep enough to yield a mixture of freezing rain and sleet. This pattern will persist into Thursday morning, but returning southerly flow above the boundary layer and attendant warm advection should help warm temps up sufficiently to preclude additional winter precipitation after 18z. However, there is the potential that airmass will be a bit more stubborn than anticipated, with temperatures remaining near or just below freezing through the day (mainly north of I-20). As of now, all forecast high temperatures for Thursday are above freezing, ranging from the mid 30s to near 40 degrees. The period from Wednesday evening to midday Thursday looks to be when the most significant impacts from ice may occur. Total ice accumulations are expected to remain between 1/10 and 2/10 of an inch across much of the area, but if precipitation amounts are slightly heavier than currently anticipated, portions of the current Winter Weather Advisory may need to be upgraded to a Winter Storm Warning, especially given the timing with the New Year Holiday. The primary impacts are expected to be ice accumulations on elevated, exposed surfaces, bridges and overpasses, power lines, and vehicles. With the upper-low remaining to our west, persistent isentropic ascent will prolong rain chances across West Central TX. PoPs in the 40-60% range will be common Thursday night and Friday, with a cold rain expected. Highs on Friday were lowered a bit given the expected cloud cover, precipitation and continued northeast surface winds. Some areas will likely remain below 40 degrees. As the upper trough moves across the area Friday night and early Saturday, rain chances will finally come to an end. Dry weather is expected across the area Saturday through Tuesday with temperatures moderating into the 50s over the weekend. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 22 28 25 35 32 / 60 30 30 50 50 San Angelo 26 31 27 37 34 / 70 50 50 50 50 Junction 31 33 29 38 35 / 50 40 60 60 60 && .SJT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY until Noon CST Thursday FOR THE FOLLOWING ZONES: Callahan...Coke...Coleman...Concho...Crockett... Fisher...Haskell...Irion...Jones...Nolan...Runnels... Shackelford...Sterling...Taylor...Throckmorton...Tom Green. WINTER WEATHER ADVISORY from Midnight tonight to Noon CST Thursday FOR THE FOLLOWING ZONES: Brown...Kimble...Mason... McCulloch...Menard...San Saba...Schleicher...Sutton. && 04/25
Hazardous weather outlook, Dec 30, 3:27 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 327 PM CST TUE DEC 30 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-312130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 327 PM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER ADVISORIES ARE IN EFFECT. AREAS OF LIGHT FREEZING DRIZZLE...FREEZING RAIN...AND SLEET WILL DEVELOP THROUGH TONIGHT. THE MAIN HAZARD WILL BE ICY CONDITIONS ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES. ALTHOUGH AMOUNTS ARE EXPECTED TO BE LIGHT... ANY AMOUNTS OF ICE COULD PRODUCE DANGEROUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FREEZING DRIZZLE...FREEZING RAIN...AND SLEET WILL AGAIN BE POSSIBLE WEDNESDAY INTO THURSDAY MORNING...ESPECIALLY SOUTH OF A BROWNWOOD TO OZONA LINE. THIS ADDITIONAL FREEZING PRECIPITATION WILL CONTINUE TO CAUSE HAZARDOUS TRAVEL CONDITIONS FOR NEW YEARS EVE INTO NEW YEARS DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:19 AM CST | Winter Weather Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 29 hr |
Nearby
Winter Storm Warnings in Texas, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.